MAUDE Adverse Event Report: INSULET CORPORATION OMNIPOD 5 APP; ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP

INSULET CORPORATION OMNIPOD 5 APP; ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP
Model Number PT-000664
Medical Device Problem Code Application Program Problem: Medication Error (3198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by an insulet patient that they are unable to enter a decimal point in the omnipod 5 app when programming a bolus.Patient reported they are only able to deliver a bolus in whole numbers.No other information is available.Complaint was reported via an affiliate form, therefore follow up for additional information is not possible, as the patient is unable to be identified.
 
Additional Manufacturer Narrative
A software defect was identified in version 1.2.2 of the omnipod 5 app.This defect introduced an error in the bolus calculator where the entry of a decimal separator (period/comma) is not recognized by the device in a defined sequence of events.This may lead to an over-delivery of insulin to the user if the user does not recognize the error on the bolus calculator screen or the confirmation screen prior to starting the bolus.This device will not be returned, we are unable to determine relationship to capa-000082 due to no patient identifier or software version provided.
 
Additional Manufacturer Narrative
D4 product model# changed to pt-000664 h11 changed to according to the complainant the device will not be returned for investigation.We are unable to confirm the reported bolus calculator issue.No lot release records were reviewed, as the product lot number was not provided.It was reported the patient was using an ios smartphone, the software defect mentioned previously was associated with version 1.2.2 and specific to android devices only.
 
Additional Manufacturer Narrative
Correction: report reference number 3004464228-2025-12443-00; (b)(4) is a duplicate file of report reference number 3004464228-2025-22603-00; (b)(4).Please refer to report reference number 3004464228-2025-22603-00; (b)(4).D4: primary udi updated to (b)(4), and catalog number updated to m009-s-ap.

Brand Name
OMNIPOD 5 APP
Common Device Name
ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP
Manufacturer (Section D)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer (Section G)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer Contact
thom mcnamara
100 nagog park
acton, MA 01720
9786007000
MDR Report Key21665793
Report Number3004464228-2025-12443
Device Sequence Number7661967
Product Code QFG
UDI-Device Identifier10385083000336
UDI-Public10385083000336
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K203768
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberPT-000664
Device Catalogue NumberM009-S-AP
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/20/2025
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date03/21/2025
Supplement Report FDA Received Date03/26/2025
06/02/2025
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown